Yogurt With Antibiotics Helps Avoid Diarrhea

yogurtAre you worried about your colon after experiencing diarrhea from a prescribed antibiotic? This can occur from the drug’s attempt to eliminate bad bacteria. In the process, good bacteria that assist in colon health may also be killed, resulting in diarrhea. Unfortunately, one in three people suffer from this reaction.

The good news is a new study has shown that yogurt could help prevent diarrhea associated with the use of antibiotics. A correlation has been shown between probiotics (found in yogurt) and the restoration of good digestive bacteria. More research is needed to determine which yogurts and specific probiotics are most effective, but there are favorable results in pairing antibiotics with probiotic consumption.

If you’ve noticed intestinal discomfort when starting antibiotics, pairing it with yogurt may be a wise preventative measure. Diarrhea can sometimes discourage people from taking their antibiotics, but this discontinuation of treatment also increases the likelihood of the disease returning.

The diarrhea associated with antibiotics may be quite severe, and in extreme cases may require hospitalization and special treatment. Always report any abnormal reactions to antibiotics to your physician for the best assessment and treatment options.

This entry was posted in Hemorrhoids, Tips, Treatment and tagged , , , , .